manuscripta mathematica

, Volume 95, Issue 1, pp 47–58 | Cite as

On the Cohen-Macaulay property of diagonal subalgebras of the Rees algebra

  • Olga Lavila-Vidal


We consider the blowing up of ℙ k /n−1 along a closed subscheme defined by a homogeneous idealIA=k[X 1, …,X n ] generated by forms of degree ≤d, and its projective embeddings by the linear systems corresponding to (I e ) c , forcde+1. The homogeneous coordinate rings of these embeddings arek[(I e ) c ]. One wants to study the Cohen-Macaulay property of these rings. We will prove that if the Rees algebraR A (I) is Cohen-Macaulay, thenk[(I e ) c ] are Cohen-Macaulay forc>>e>0, thus proving a conjecture stated by A. Conca, J. Herzog, N.V. Trung and G. Valla.


Exact Sequence Local Ring Polynomial Ring Noetherian Ring Closed Subscheme 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    W. Bruns and J. Herzog,Cohen Macaulay rings, Cambridge studies in advanced mathematics, 39, 1993.Google Scholar
  2. 2.
    A. Conca, J. Herzog, N.V. Trung and G. Valla,Diagonal subalgebras of bigraded algebras and embeddings of blow-ups of projective spaces, preprint (1995).Google Scholar
  3. 3.
    S.D. Cutkosky and J. Herzog,Cohen-Macaulay coordinate rings of blowup schemes, preprint (1996).Google Scholar
  4. 4.
    D. Eisenbud,Commutative Algebra with a View Toward Algebraic Geometry, Graduate Texts in Mathematics, 150, Berlin, Heidelberg, New York: Springer 1994.Google Scholar
  5. 5.
    S. Goto and K. Watanabe,On graded rings I, J. Math. Soc. Japan 30, 179–213 (1978).zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    S. Goto and K. Watanabe,On graded rings II, Tokyo J. Math. 1, 237–261 (1978).zbMATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    M. Herrmann, E. Hyry and J. Ribbe,On the Cohen-Macaulay and Gorenstein properties of multigraded Rees algebras, Manuscripta Math. 79, 343–377 (1993).zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    M. Herrmann, S. Ikeda and U. Orbanz,Equimultiplicity and blowing up, Berlin, Heidelberg, New York:Springer 1988.zbMATHGoogle Scholar
  9. 9.
    E. Hyry,The diagonal subring and the Cohen-Macaulay property of a multigraded ring, preprint (1996).Google Scholar
  10. 10.
    A. Gimigliano and A. Lorenzini,On the ideal of Veronesean surfaces, Can. J. Math. 45, 758–777 (1993).zbMATHMathSciNetGoogle Scholar
  11. 11.
    A. Simis, N.V. Trung and G. Valla,The diagonal subalgebra of a blow-up algebra, J. reine angew. Math., To appear.Google Scholar

Copyright information

© Springer-Verlag 1998

Authors and Affiliations

  • Olga Lavila-Vidal
    • 1
  1. 1.Departament d’Àlgebra i GeometriaUniversitat de BarcelonaBarcelona, Catalunya

Personalised recommendations